Is heavy bleeding normal with ParaGard?
You may experience heavier bleeding and more cramps during your periods when using ParaGard. Your periods should lighten after a few months of having the IUD. Other side effects of ParaGard may include: anemia.
How common is heavy bleeding with copper IUD?
According to a study published by the National Center for Biotechnology Information (NCBI), women with copper IUDs tend to have periods that are 20 to 50% heavier for 12 months after their placement. However, some women report heavy periods and irregular bleeding lasting for years.
How do you know if your ParaGard is out of place?
Signs Your IUD Is Out of Place
- You can’t feel the strings.
- Your strings are shorter or longer than usual.
- You feel the IUD itself.
- Your partner feels the IUD.
- You feel pain.
- You have heavy or abnormal bleeding.
- You have severe cramping, abnormal discharge, or fever.
Can Paragard cause blood clots?
Doesn’t carry the risk of side effects, such as blood clots, related to hormonal birth control methods. Can be used for emergency contraception if inserted within five days after unprotected sex.
Why is my IUD making me bleed so much?
An IUD can sometimes become displaced. If this happens, and the IUD moves partially out of the cervix or into the vagina, a person could experience some bleeding after sex. Displacement also usually causes cramping and discomfort. Pain and bleeding after sex are not typical side effects of an IUD.
When should I be concerned about my IUD bleeding?
You might experience some unpleasant symptoms after an IUD insertion — but it doesn’t always mean something’s wrong. It’s normal to have some cramping, spotting, and even light bleeding after an insertion. But you should call a doctor if you have heavy bleeding or severe pain.
What is the failure rate of ParaGard?
Copper T IUDs have failure rates of less than 1% per year and cumulative 10-year failure rates of approximately 2% to 6%. A large World Health Organization (WHO) trial8 reported a cumulative 12-year failure rate of 2.2% for the T380A (ParaGard). This is an average of 0.18% per year over 12 years of use.
Why does paragard make periods worse?
Heavier menstrual flow with copper IUDs might be caused by vascular changes, which regulate blood flow to the uterus (7,9). In studies, these blood flow changes were found to be greater in people using a copper IUD with heavy menstrual periods compared with copper-IUD users with normal menstrual bleeding (7-9).
How do you stop the bleeding from a copper IUD?
When reassurance is not sufficient, or the bleeding is especially heavy, a short course of ibuprofen during menses may reduce bleeding. A short course can be repeated in several months, but it is not desirable to use for an extended period. Iron tablets may be given to reduce chances of anemia.